Alert archive / Nebraska / Wind Advisories in 2012

Wind Advisory 15, NWS Omaha, NE

November 6, 201214 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Nov 6, 2012, 3:21 AM CST for 14 counties in Nebraska; Monona County, Iowa. It took effect at Nov 6, 2012, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2012, 3:21 AM CST (09:21 UTC)
In effect from
Nov 6, 2012, 10:00 AM CST
Expired
Nov 6, 2012, 3:23 PM CST
In force
5 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WWUS73 KOAX 060921
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
321 AM CST TUE NOV 6 2012


IAZ043-NEZ011-012-015>018-030>034-042>044-061730-
/O.NEW.KOAX.WI.Y.0015.121106T1600Z-121107T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT
321 AM CST TUE NOV 6 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* WINDS...SUSTAINED SPEEDS AROUND 25 MPH WITH GUSTS AROUND 45
  THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES...AS WELL AS MOTORCYCLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. 

&&

$$
2 follow-up statements
515 
WWUS73 KOAX 061729
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1129 AM CST TUE NOV 6 2012

IAZ043-NEZ011-012-015>018-030>034-042>044-070000-
/O.CON.KOAX.WI.Y.0015.000000T0000Z-121107T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT
1129 AM CST TUE NOV 6 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS AROUND 45 THIS
  AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES...AS WELL
  AS MOTORCYCLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

&&

$$

ZAPOTOCNY
064 
WWUS73 KOAX 062123
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
323 PM CST TUE NOV 6 2012

...DIMINISHING WINDS THIS EVENING...

.HIGH PRESSURE SETTLING INTO THE REGION WILL HELP TO DIMINISH
WINDS LATE THIS AFTERNOON AND EVENING.

IAZ043-NEZ011-012-015>018-030>034-042>044-062230-
/O.CAN.KOAX.WI.Y.0015.000000T0000Z-121107T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT
323 PM CST TUE NOV 6 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL STILL BE GUSTING OVER 30 MPH AT TIMES LATE THIS
AFTERNOON...BUT WERE TRENDING DOWN AT MID AFTERNOON. THUS THE WIND
ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 5, 11:35 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Nov 5, 11:35 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1135 PM CST MON NOV 5 2012

.DISCUSSION...

STILL A SMALL CHANCE OF SPRINKLES MOVING THROUGH THE REGION...
GENERALLY ALONG AND NORTH OF I80 TONIGHT. AMOUNTS STILL APPEAR TO
BE VERY LIGHT WITH MOSTLY TRACE AMOUNTS.

ALSO STILL LOOKS INCREASINGLY WINDY THROUGH THE DAY TUESDAY...WITH
WIND SPEEDS NEAR ADVISORY CRITERIA IN NORTHEAST NEBRASKA.

DEWALD

&&

.AVIATION...06Z TAFS FOR KOMA...KLNK AND KOFK. MVFR CONDITIONS
PERSIST AT KOMA...AND LIKELY WILL UNTIL 10-12Z BEFORE LOW CLOUDS
SCATTER OUT. OTHERWISE...VFR CONDITIONS PREVAIL AT BOTH KLNK/KOFK.
SOUTH SOUTHWEST WINDS AHEAD OF THE APPROACHING FRONT...SWITCHING
TO NORTHWEST ONCE THE FRONT ARRIVES...ARRIVING AT KOFK BY
11Z...AND KOMA/KLNK BY 13-14Z. SUSTAINED WIND SPEEDS INCREASE TO
20 TO 25 KNOTS SUSTAINED...WITH GUSTS UP TO 30 TO 35 KNOTS...BUT
SHOULD DIMINISH ONCE THE SUN GOES DOWN BY 07/00Z.

DEWALD

&&

.PREV DISCUSSION... /ISSUED 633 PM CST MON NOV 5 2012/

DISCUSSION...
TWEAKED THE FORECAST JUST SLIGHTLY TO BRING PRECIP CHANCES INTO
NORTHEAST NEBRASKA A FEW HOURS EARLIER...BASED ON RADAR ECHOS
MOVING OUT OF SOUTH DAKOTA AND NORTH CENTRAL NEBRASKA. ALSO
TRIMMED THE BACK EDGE OF THE PRECIP JUST A BIT...AND BROUGHT IT
JUST A LITTLE BIT FURTHER SOUTH. EITHER WAY...IT WILL LIKELY BE
VERY VERY LIGHT...PERHAPS ONLY JUST TRACE AMOUNTS.

ALSO TWEAKED THE WINDS UP A COUPLE OF KNOTS ON TUESDAY IN
NORTHEAST NEBRASKA. WINDS MAY BE JUST SHY OF WIND ADVISORY
CRITERIA IN NORTHEAST NEBRASKA AROUND 30 MPH SUSTAINED.

DEWALD

PREV DISCUSSION... /ISSUED 318 PM CST MON NOV 5 2012/

SHORT TERM...TONIGHT THROUGH THURSDAY.

MAIN FORECAST CONCERN IS SMALL CHANCE FOR SHOWERS IN OUR
NORTHEAST OVERNIGHT.

LATEST WATER VAPOR IMAGERY AND RAP 500MB ANALYSIS SHOW THE REGION IN
NORTHWESTERLY FLOW ALOFT WITH SHORTWAVE ENERGY QUICKLY DROPPING
THROUGH THE SOUTHERN CANADIAN PRAIRIE PROVINCES. ASSOCIATED SFC LOW
PRESSURE AREA CONTINUES TO QUICKLY MOVE SOUTHEAST AHEAD OF THIS
UPPER FEATURE WITH WIDESPREAD SHOWERS ACROSS NORTH DAKOTA. THESE
FEATURES WILL CONTINUE THEIR SOUTHWARD PROGRESSION AND SHOULD BRUSH
THE NORTHEASTERN COUNTIES OVERNIGHT...MAINLY AFTER 06Z. HAVE ADDED A
SMALL CHANCE FOR SHOWERS AS MOISTURE PROFILES ARE SLOW TO SATURATE
LOWER LEVELS. IN ADDITION...ASSOCIATED SFC COLD FRONT WILL PUSH
THROUGH THE FORECAST AREA TUESDAY MORNING. GOOD MOMENTUM TRANSFER
SHOULD ALLOW GUSTY CONDITIONS INTO TUESDAY AFTERNOON BEHIND THE
FRONT. HIGH TEMPERATURES SHOULD ONLY TOP OUT IN THE LOWER 50S
ACROSS THE NORTHEASTERN CWA WITH UPPER 50S IN THE SOUTHWEST. SFC
HIGH PRESSURE QUICKLY BUILDS IN WEDNESDAY MORNING BRINGING CLEAR
AND CALM CONDITIONS. A GRADUAL WARMING TREND WEDNESDAY INTO
THURSDAY IS EXPECTED AS A WESTERN RIDGE BUILDS EAST OVER THE AREA
AND RETURN FLOW DEVELOPS AROUND SFC HIGH PRESSURE.

KERN

LONG TERM...THURSDAY NIGHT THROUGH MONDAY.

LOOKS LIKE SOME ACTIVE WEATHER FOR THE WEEKEND WITH BIG SWINGS IN
TEMPERATURES.

THE EC/GFS/GEFS/CANADIAN ARE ALL IN FAIRLY GOOD AGREEMENT...WITH
SOME TYPICALLY TIMING AND STRENGTH DIFFERENCES.  THE FORECAST AREA
WILL BE IN THE WARM SECTOR THURSDAY NIGHT WITH AN INVERTED TROF
SETTLING INTO NORTHEAST NEBRASKA.  THE GULF IS OPEN WITH H85 FLOW
FROM TEXAS THROUGH THE PLAINS WITH THE DRY SLOT HEADING ACROSS NORTH
CENTRAL KANSAS BY 12Z FRIDAY. THE SURFACE LOW INITIALLY OVER THE
CENTRAL ROCKIES TRACKS NORTHEAST ALONG THE FRONT AND BY 18Z SATURDAY
IS CENTERED SOMEWHERE BETWEEN EASTERN SOUTH DAKOTA/EASTERN NEBRASKA
(GFS/EC/GEFS) OR MINNESOTA (CANADIAN).  THE BULK OF THE
PRECIPITATION WILL INITIALLY BE AHEAD OF...NORTH...AND TO THE WEST
OF THE FORECAST AREA.  SATURDAY NIGHT LOOKS TO BE THE BEST CHANCE
FOR PRECIPITATION...ALTHOUGH THERE WILL BE LIFT/WAA DURING THE DAY
SATURDAY. THE GFS HAS A SURGE OF HIGHER DEWPOINTS NEAR THE MISSOURI
RIVER AND THEN LIFTING NORTH AND SHIFTING QUICKLY EAST. THE EC IS
SLOWER WITH THE DEEP MOISTURE AND HOLDS ON TO THE HIGH 10 TO 12DEG C
H85 DEWPOINTS. COMBINED WITH THE LIFT WITH THIS DYNAMIC SYSTEM THESE
DIFFERENCES ACCOUNT FOR THE DIFFERENCES IN RESULTANT QPF WITH HIGHER
PRECIPITATION AMOUNTS WITH THE EC.

TEMPERATURES FRIDAY AND SATURDAY WILL BE IN THE 60S AND 70S AND
MUCH COLDER FOR SUNDAY AND MONDAY WITH HIGHS IN THE 30S AND 40S.
FOR NOW HAVE SOME CHANCE POPS SATURDAY AFTERNOON AND LIKELY POPS
SATURDAY NIGHT AND DEPENDING ON IF THE SYSTEM SLOWS DOWN...SOME POPS
INTO SUNDAY.  WITH INSTABILITY AHEAD OF THE FRONT WILL INCLUDE
THUNDER.  THERE COULD BE A MIX IN THE NORTHEAST AS COLDER AIR WORKS
INTO THE SYSTEM IN NORTHEAST NEBRASKA.  SHOULD THERE BE LINGERING
PRECIPITATION SUNDAY...THERE COULD BE A MIX OR MINOR
ACCUMULATIONS SUNDAY.

ZAPOTOCNY

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Nov 5, 4:18 PM CST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
418 PM CST MON NOV 5 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
418 PM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY ACROSS
MUCH OF THE AREA AS A STRONG STORM SYSTEM MOVES INTO THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KERN

Nearby

Wind Advisories in Nebraska, 2012Wind Advisories in Iowa, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.